Alert archive / Mississippi / Severe Thunderstorm Warnings in 2011
Severe Thunderstorm Warning 106, NWS Memphis, TN
NWS Memphis, TN issued this severe thunderstorm warning at Apr 15, 2011, 7:34 AM CDT for 4 counties in Mississippi. It was in force for 56 min. 4 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Apr 15, 2011, 7:34 AM CDT (12:34 UTC)
- Expired
- Apr 15, 2011, 8:30 AM CDT
- In force
- 56 min
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
Counties Calhoun County, MS, Chickasaw County, MS, Lee County, MS, Pontotoc County, MS
The radar
The Columbus AFB radar (KGWX), 63 km from the middle of the area, began a volume at 12:36 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Apr 15, 7:50 AM CDT | TSTM WND DMG | Randolph, MS | PORCH DESTROYED AND LIFTED OVER A MOBILE HOME IN RANDOLPH, MISSISSIPPI. |
| Apr 15, 8:00 AM CDT | TSTM WND DMG | 9 Ne Houston, MS | NUMEROUS TREES DOWN IN THE TOWN OF VAN VLEET. A ROOF WAS BLOWN OFF A MOBILE HOME. THE ROOF OF A PORCH WAS LIFTED AND BLOWN OVER A HOUSE. A TREE FELL ALSO FELL ONTO A HOUSE. |
| Apr 15, 8:00 AM CDT | TSTM WND DMG | Randolph, MS | SEVERAL TREES DOWN ACROSS THE SOUTHERN PORTIONS OF PONTOTOC COUNTY. |
| Apr 15, 8:06 AM CDT | TSTM WND DMG | 5 S Troy, MS | MULTIPLE TREES DOWN ALONG NEW SALEM ROAD. |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 4 storm reports to this severe thunderstorm warning; the first came 16 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Apr 15, 2:19 AM CDT | Tornado Watch | SPC | 8 hr |
The nearest sounding before it
Little Rock, AR (KLZK), launched 12:00Z, 0.6 hours before the alert went out and 130 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 41 J/kg
- Mixed-layer CIN
- -230 J/kg
- Mixed-layer LCL
- 565 m above ground
- 0-6 km bulk shear
- 75 kt
- 0-1 km storm-relative helicity
- 144 m²/s²
- 0-3 km storm-relative helicity
- 98 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
934
WUUS54 KMEG 151234
SVRMEG
MSC013-017-081-115-151330-
/O.NEW.KMEG.SV.W.0106.110415T1234Z-110415T1330Z/
BULLETIN - EAS ACTIVATION REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE MEMPHIS TN
734 AM CDT FRI APR 15 2011
THE NATIONAL WEATHER SERVICE IN MEMPHIS HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTERN CALHOUN COUNTY IN NORTHEAST MISSISSIPPI...
CHICKASAW COUNTY IN NORTHEAST MISSISSIPPI...
SOUTHWESTERN LEE COUNTY IN NORTHEAST MISSISSIPPI...
PONTOTOC COUNTY IN NORTHEAST MISSISSIPPI...
* UNTIL 830 AM CDT
* AT 734 AM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
LINE OF SEVERE THUNDERSTORMS PRODUCING DAMAGING WINDS IN EXCESS OF
60 MPH. THESE STORMS WERE LOCATED ALONG A LINE EXTENDING FROM 13
MILES WEST OF RANDOLPH TO 8 MILES SOUTHWEST OF RANDOLPH TO 7 MILES
SOUTHWEST OF DERMA...OR ALONG A LINE EXTENDING FROM 11 MILES
SOUTHEAST OF OXFORD TO 18 MILES SOUTHWEST OF PONTOTOC TO 22 MILES
WEST OF HOUSTON...AND MOVING EAST AT 45 MPH.
* LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO DERMA...
ECRU...FURRS...HOULKA...HOUSTON...OKOLONA...PONTOTOC...PYLAND...
RANDOLPH...SALTILLO...TREBLOC...TROY...TUPELO AND VARDAMAN.
THIS WARNING ALSO INCLUDES AREAS NEAR DAVIS LAKE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
.A TORNADO WATCH REMAINS IN EFFECT FOR THE WARNED AREA. IF A TORNADO
IS SPOTTED... ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A STURDY
STRUCTURE...SUCH AS A STORM SHELTER OR SMALL INTERIOR ROOM.
&&
LAT...LON 3404 8925 3434 8924 3439 8869 3409 8872
3381 8871 3381 8891 3375 8893 3375 8901
3373 8903 3373 8932
TIME...MOT...LOC 1234Z 255DEG 38KT 3425 8935 3413 8924
3379 8932
$$
BORGHOFF1 follow-up statement
343
WWUS54 KMEG 151326
SVSMEG
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE MEMPHIS TN
826 AM CDT FRI APR 15 2011
MSC013-017-081-115-151336-
/O.EXP.KMEG.SV.W.0106.000000T0000Z-110415T1330Z/
LEE MS-PONTOTOC MS-CALHOUN MS-CHICKASAW MS-
826 AM CDT FRI APR 15 2011
...THE SEVERE THUNDERSTORM WARNING FOR CHICKASAW...EASTERN CALHOUN...
PONTOTOC AND SOUTHWESTERN LEE COUNTIES WILL EXPIRE AT 830 AM CDT...
AT 826 AM CDT...WEATHER SERVICE DOPPLER RADAR INDICATED THAT THE
THUNDERSTORMS WHICH PROMPTED THE WARNING HAVE MOVED OUT OF THE AREA
AND WEAKENED. THEREFORE...THE SEVERE THUNDERSTORM WARNING WILL BE
ALLOWED TO EXPIRE.
LAT...LON 3404 8925 3434 8924 3439 8869 3409 8872
3381 8871 3381 8891 3375 8893 3375 8901
3373 8903 3373 8932
TIME...MOT...LOC 1326Z 255DEG 38KT 3439 8871 3427 8860
3393 8868
$$What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 15, 6:49 AM CDT, 45 minutes earlier.
Area forecast discussion, Apr 15, 6:49 AM CDT, 45 minutes before
AREA FORECAST DISCUSSION...UPDATED
NATIONAL WEATHER SERVICE MEMPHIS TN
649 AM CDT FRI APR 15 2011
.UPDATE...
UPDATED FOR AVIATION.
&&
.PREV DISCUSSION... /ISSUED 254 AM CDT FRI APR 15 2011/
DISCUSSION...
FORWARD PROPAGATING SEVERE QLCS WAS HEADED RAPIDLY EAST THROUGH
CENTRAL AR AT DISCUSSION TIME...WELL AHEAD OF THE 00Z NAM AND 03Z
HRRR FORECAST SOLUTIONS. TORNADO WATCH REMAINS IN EFFECT ACROSS
ALL OF THE MIDSOUTH THROUGH 15Z...10 AM CDT.
TIMING ISSUES ASIDE... NAM MODEL SUGGEST AN ADDITIONAL CONVECTIVE
LINE WILL FORM ALONG AND EAST OF THE MS RIVER THIS AFTERNOON IN
RESPONSE TO RATHER STRONG SHORTWAVE ROUNDING THE BASE OF THE UPPER
LOW CENTERED NEAR KC MO. 00Z NAM PROGGED MIXED LAYER MUCAPES OF
1500 J/KG...WITH POCKETS OF 3000 J/KG...SUGGESTING SEVERE THREAT
WILL NOT LIKELY END WITH THE PASSAGE OF THIS MORNING/S SEVERE
QLCS.
FEW CHANGES MADE BEYOND TODAY. AFTER A QUIET WEEKEND... EXPECT
MENTIONABLE RAIN CHANCES THROUGH THROUGH THE UPCOMING WEEK AS NEAR
STATIONARY FRONT OSCILLATES OVER THE MIDSOUTH. RAIN CHANCES WILL
ENHANCED BY DAYTIME HEATING AND THE PASSAGE OF SHORTWAVES EMBEDDED
IN WEST/SOUTHWEST FLOW ALOFT.
PWB
&&
.AVIATION...
12Z TAFS
LINE OF TSRA WAS MOVING INTO THE MKL VICINITY AT DISCUSSION TIME.
TUP SHOULD SEE THE CONVECTIVE LINE MOVE THROUGH BY 14Z.
MEM REMAINED UNDER MAINLY STRATIFORM RAIN ALONG THE BACK EDGE OF
THE LINEAR STORM SYSTEM. MEM AND JBR SHOULD PREVAIL AT VFR WITH A
FEW PERIODS OF MVFR THROUGH MIDMORNING. DURING THE EARLY/MID
AFTERNOON... EXPECT ADDITIONAL STORMS TO DEVELOP BETWEEN MEM AND
MKL...AS ANOTHER PIECE OF UPPER LEVEL ENERGY ARRIVES FROM TX.
STRONGEST AFTERNOON STORMS WOULD LIKELY AFFECT THE TUP
AREA...WHERE INSTABILITY IS GREATEST.
LATE EVENING AND OVERNIGHT PERIOD SHOULD BE FREE OF TSRA...WITH
PERHAPS SOME MVFR CIGS DEVELOPING TOWARD 12Z.
PWB
&&
.PRELIMINARY POINT TEMPS/POPS...
MEM 78 48 65 47 / 40 10 10 0
MKL 73 47 61 40 / 90 40 10 0
JBR 74 46 63 42 / 40 10 10 0
TUP 79 49 67 41 / 100 30 10 0
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CLAY-CRAIGHEAD-
CRITTENDEN-CROSS-GREENE-LAWRENCE-LEE AR-MISSISSIPPI-
PHILLIPS-POINSETT-RANDOLPH-ST. FRANCIS.
MO...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR DUNKLIN-PEMISCOT.
MS...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR ALCORN-BENTON MS-
CALHOUN-CHICKASAW-COAHOMA-DESOTO-ITAWAMBA-LAFAYETTE-LEE MS-
MARSHALL-MONROE-PANOLA-PONTOTOC-PRENTISS-QUITMAN-
TALLAHATCHIE-TATE-TIPPAH-TISHOMINGO-TUNICA-UNION-YALOBUSHA.
TN...WIND ADVISORY UNTIL 7 PM CDT THIS EVENING FOR CARROLL-CHESTER-
CROCKETT-DECATUR-DYER-FAYETTE-GIBSON-HARDEMAN-HARDIN-
HAYWOOD-HENDERSON-HENRY-LAKE-LAUDERDALE-MADISON-MCNAIRY-
OBION-SHELBY-TIPTON-WEAKLEY.
&&Hazardous weather outlook, Apr 15, 5:32 AM CDT, 2 hours 2 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE MEMPHIS TN 532 AM CDT FRI APR 15 2011 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>021-048>055-088>092-160945- ALCORN-BENTON MS-CALHOUN-CARROLL-CHESTER-CHICKASAW-CLAY-COAHOMA- CRAIGHEAD-CRITTENDEN-CROCKETT-CROSS-DESOTO-DECATUR-DUNKLIN-DYER- FAYETTE-GIBSON-GREENE-HARDEMAN-HARDIN-HAYWOOD-HENDERSON-HENRY- ITAWAMBA-LAFAYETTE-LAKE-LAUDERDALE-LAWRENCE-LEE AR-LEE MS-MADISON- MARSHALL-MCNAIRY-MISSISSIPPI-MONROE-OBION-PANOLA-PEMISCOT- PHILLIPS-POINSETT-PONTOTOC-PRENTISS-QUITMAN-RANDOLPH-SHELBY- ST. FRANCIS-TALLAHATCHIE-TATE-TIPPAH-TIPTON-TISHOMINGO-TUNICA- UNION-WEAKLEY-YALOBUSHA- 532 AM CDT FRI APR 15 2011 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF EAST ARKANSAS... THE MISSOURI BOOTHEEL...NORTH MISSISSIPPI...AND WEST TENNESSEE. .DAY ONE...TODAY AND TONIGHT THERE IS A MODERATE RISK OF SEVERE THUNDERSTORMS OVER NORTHEAST MISSISSIPPI TODAY... AND A SLIGHT RISK OF SEVERE THUNDERSTORMS OVER NORTHWEST MISSISSIPPI AND WEST TENNESSEE. THE PRIMARY RISKS THIS MORNING ARE DAMAGING STRAIT LINE WINDS AND ISOLATED TORNADOES. A LINE OF STRONG TO SEVERE THUNDERSTORMS WILL LIFT EAST THROUGH WEST TENNESSEE AND NORTH MISSISSIPPI THIS MORNING. ADDITIONAL THUNDERSTORM DEVELOPMENT WILL BE POSSIBLE DURING AFTERNOON HEATING OVER NORTH MISSISSIPPI. THE PRIMARY SEVERE WEATHER RISK THIS AFTERNOON IS DAMAGING WINDS...TORNADOES AND LARGE HAIL. .DAYS TWO THROUGH SEVEN...SATURDAY THROUGH THURSDAY SCATTERED THUNDERSTORMS WILL BE POSSIBLE THROUGH MUCH OF NEXT WEEK. A FEW STRONG TO SEVERE THUNDERSTORMS WILL BE POSSIBLE. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION WILL BE NEEDED TODAY. PWB
In the hours before
Local storm report, Apr 15, 4:15 AM CDT, 3 hours 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
415 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0408 AM TSTM WND DMG 3 S JONESBORO 35.78N 90.69W
04/15/2011 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN U.S. HIGHWAY 63 AND COMMERCE DRIVE
&&
RJOLocal storm report, Apr 15, 4:19 AM CDT, 3 hours 15 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
419 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0418 AM TSTM WND DMG BAY 35.74N 90.56W
04/15/2011 CRAIGHEAD AR EMERGENCY MNGR
POWER LINES DOWN AT MAIN AND CENTRAL
&&
RJOLocal storm report, Apr 15, 4:23 AM CDT, 3 hours 11 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
423 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0409 AM TSTM WND DMG 5 S JONESBORO 35.75N 90.69W
04/15/2011 CRAIGHEAD AR EMERGENCY MNGR
TREES DOWN ON HOMES AND VEHICLES. CAMPING TRAILER
OVERTURNED IN LOT.
&&
RJOLocal storm report, Apr 15, 4:29 AM CDT, 3 hours 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE MEMPHIS TN
429 AM CDT FRI APR 15 2011
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0415 AM TSTM WND DMG 5 E BAY 35.74N 90.47W
04/15/2011 CRAIGHEAD AR BROADCAST MEDIA
DAMAGED SHED AND POWER LINES DOWN IN TOWN OF LUNSFORD
ALONG HIGHWAY 158
&&
RJOThe office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Apr 15, 3:56 AM CDT | Severe Thunderstorm Warning | MEG | DeSoto, Tate, Tunica | 79 min |
| Apr 15, 4:39 AM CDT | Severe Thunderstorm Warning | MEG | Coahoma, Quitman, Tunica | 66 min |
| Apr 15, 5:54 AM CDT | Severe Thunderstorm Warning | MEG | Tallahatchie | 66 min |
| Apr 15, 6:41 AM CDT | Severe Thunderstorm Warning | MEG | Calhoun, Lafayette, Yalobusha | 64 min |
| Apr 15, 8:10 AM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe, Pontotoc | 65 min |
| Apr 15, 12:01 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 44 min |
| Apr 15, 12:31 PM CDT | Flash Flood Warning | MEG | Monroe | 5 hr |
| Apr 15, 12:48 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 42 min |
| Apr 15, 1:35 PM CDT | Severe Thunderstorm Warning | MEG | Monroe | 27 min |
| Apr 15, 1:41 PM CDT | Severe Thunderstorm Warning | MEG | Tishomingo | 20 min |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Monroe | 21 hr |
| Apr 15, 2:26 PM CDT | River Flood Warning | MEG | Lowndes, Monroe | 21 hr |
| Apr 15, 3:10 PM CDT | Severe Thunderstorm Warning | MEG | Chickasaw, Itawamba, Lee, Monroe | 50 min |
| Apr 15, 5:09 PM CDT | Severe Thunderstorm Warning | MEG | Alcorn, Itawamba, Lee, Pontotoc, Prentiss, Tippah and 2 more | 51 min |
| Apr 15, 5:58 PM CDT | Tornado Warning | MEG | Prentiss, Tishomingo | 32 min |
Nearby
Severe Thunderstorm Warnings in Mississippi, 2011Every severe thunderstorm warning in 2011
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.